Diagnosed & treated for acute bronchitis 14 days ago. Medication is Biaxin XL, 2X. Fever, chills and body aches have gone; however, fairly heavy sputum remains, varies from light in color to dark brown (same appearance as at onset of bronchitis). While Atrovent inhaler cuts it, enabling me to cough it up, it just doesn't seem to want to go away. Chest x-ray two weeks ago was unremarkable. History of smoking, quit in Sep 1996. Blastomycosis in May 1982, treated with oral Ketoconazole, complete recovery.
The improvement in fever, chills and body aches is most encouraging. You should have a thorough exam by your doctor. This should include a sputum culture and a repeat chest x-ray. Then you will know if there is some other problem causing the heavy sputum to continue.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.